• Vol. 34 No. 5, 391–393
  • 15 June 2005

Cyclosporin-induced Sebaceous Hyperplasia in Renal Transplant Patients

242



242 Views
30 Downloads

Download PDF

ABSTRACT

Introduction: Sebaceous hyperplasia is associated with immunosuppressive treatment with cyclosporin in male renal transplant patients. This has not been reported in the local context. Clinical Picture: This is a report on 2 Chinese renal transplant patients on cyclosporin who developed sebaceous hyperplasia. Treatment and Outcome: One patient was treated with carbon dioxide laser. The result was good and the patient was satisfied with the procedure. Conclusion: Cyclosporin-induced sebaceous hyperplasia is likely to be a direct and casual effect of cyclosporin, and to be unrelated to immunosuppressive action. However, further studies are needed to find out whether sebaceous hyperplasia is a dysplastic process or tumour progression in genetically susceptible patients under the effect of immunosuppression.


There are several reports in the literature of sebaceous hyperplasia being induced by cyclosporin in immuno-suppression of organ transplant patients. The condition was only found in male transplant patients and not seen in children with renal transplant. Two Chinese renal transplant recipients who developed sebaceous hyperplasia while on cyclosporin are reported in this case report. The mechanism of cyclosporin-induced sebaceous hyperplasia and the treatment of sebaceous hyperplasia are discussed.

This article is available only as a PDF. Please click on “Download PDF” to view the full article.